Louisiana, 2013Tornado and Damaging Winds in Louisiana, December 21, 2013
December 21, 2013 · NWS SHV · 23 events in 14 counties and zones
A vigorous upper level trough moved out of old Mexico and ejected out in the Oklahoma and Texas Panhandle during the late morning hours of Saturday, December 21st. As the trough began to fill and lift out, it took on a negative tilt which helped to increase lift across the region during the afternoon.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $4.2 million
- Crop damage
- None recorded
- Events
- 23
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A vigorous upper level trough moved out of old Mexico and ejected out in the Oklahoma and Texas Panhandle during the late morning hours of Saturday, December 21st. As the trough began to fill and lift out, it took on a negative tilt which helped to increase lift across the region during the afternoon. Meanwhile, closer to the surface, the leading edge of a very shallow but cold airmass, in the form of a cold front, was moving across Northeast Texas into Southwest Arkansas. This put nearly all of Northern Louisiana and South Central Arkansas in a very strongly sheared warm sector. Low level shear was maximized just ahead of the cold front as it slowly moved east during the afternoon hours. Deep layer shear was in the order 60kts from the southwest and this resulted in a broken squall line that moved quickly through the region during the afternoon of the 21st. A tornado also developed along the leading edge of the squall line in Northeast Louisiana with some wind damage reported. Otherwise, widespread wind damage was observed with mostly straight line winds across much of Northern Louisiana and South Central Arkansas as well as the southern two thirds of Northeast Texas.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Dec 21, 4:29 AM CST, 7 hours 3 minutes earlier.
Area forecast discussion, Dec 21, 4:29 AM CST, 7 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
429 AM CST SAT DEC 21 2013
.DISCUSSION...
COLD FRONT CONTINUES TO MAKE EWD PROGRESS THIS MORNING...AND IS
CURRENTLY ALONG A LINE FROM JUST S OF TYLER...TO JUST NW OF
TEXARKANA. UPPER LOW EMBEDDED IN LARGE SCALE BROAD TROF OVER THE
WRN U.S. BEGINNING TO PIVOT NEWD...AND A SFC LOW HAS DEVELOPED IN
RESPONSE ACROSS S TX JUST NE OF EAGLE PASS. SFC LOW IS EXPECTED TO
KICK NEWD ALONG THE FRONT...AS THE UPPER LOW BECOMES NEGATIVELY
TILTED AND PUNCHES ACROSS NW TX. UNCERTAINTY ABOUNDS WITH RESPECT
TO THE TEMP FCST FOR TODAY...AS THE FRONT HAS PUSHED FURTHER E
THAN ANY OF THE MODELS HAD PREVIOUSLY INDICATED. TO COMPLICATE
THINGS EVEN MORE...THE SFC LOW MAY CAUSE THE FRONT TO RETREAT
SOME...WREAKING HAVOC ON EVEN THE BEST OF FORECASTING EFFORTS.
HAVE GIVEN IT A GO BASED ON THE NAM...BUT EXPECT SEVERAL UPDATES
TODAY TO ADJUST TIMING/POSITION.
NOT MUCH HAS CHANGED WITH RESPECT TO THE POSSIBILITY OF SEVERE
WEATHER. GREATEST RISK TODAY APPEARS TO BE ACROSS N LA/SRN AR...AS
THESE AREAS HAVE THE BEST CHANCE TO HEAT UP AND MAXIMIZE
INSTABILITY. SHEAR PROFILES/HELICITY VALUES WILL BE MORE THAN
SUFFICIENT TO SUPPORT ROTATING STORMS. ADDITIONALLY...0-1 KM
HELICITY VALUES IN EXCESS OF 300 M2/S2 ARE FCST AHEAD OF THE COLD
FRONT...EMPHASIZING THE THREAT FOR TORNADOES. WILL BE ATTEMPTING
AN 18Z SOUNDING...IF WEATHER PERMITS...TO HOPEFULLY PROVIDE EVEN
MORE UNDERSTANDING OF THE THREATS.
OTHERWISE...WHILE OVERALL QPF HAS TRENDED DOWNWARD OVER THE LAST
COUPLE OF MODEL RUNS...WE MAY STILL SEE SOME ISSUES WITH FLOODING
DUE TO TRAINING STORMS ALONG THE FRONT. THUS...FF WATCH REMAINS
IN EFFECT UNTIL 6 PM.
EXPECT STORMS TO END FROM W TO E BEGINNING THIS EVENING...AND
BE COMPLETELY OUT BY EARLY SUNDAY MORNING. COOLER TEMPS EXPECTED
FOR SUNDAY IN THE WAKE OF THE FRONT...BUT THE SFC RIDGE WILL
HOLD OFF UNTIL THE BROAD TROF MOVES OVHD LATE SUNDAY. CHILLY TEMPS
EXPECTED FOR MONDAY AND TUESDAY...AS THE 1030 HIGH SETTLES IN OVER
THE REGION.
RAIN CHANCES WILL CREEP BACK INTO THE FCST BY LATER IN THE WORK
WEEK...AS ANOTHER UPPER DISTURBANCE/COLD FRONT MOVE ACROSS THE
REGION THURSDAY. /12/
&&
.AVIATION...
EARLY THIS MORNING A COLD FRONT BISECTED THE FOUR STATE REGION FROM
SOUTHWEST ARKANSAS ALONG A MENA TO DE QUEEN AND JUST WEST OF
TEXARKANA ARKANSAS AND TYLER TO PALESTINE TEXAS LINE. A BAND OF
SHOWERS WAS OVER THE AREA AHEAD OF THE FRONT FROM EL DORADO TO
SHREVEPORT AND LUFKIN. THERE HAVE BEEN A FEW ISOLATED THUNDERSTORMS
AHEAD OF THE FRONT BUT MOST WILL BE ALONG AND IN WAKE OF THE BOUNDARY
INTO THE DAY TODAY. MVFR/IFR FLIGHT CATEGORIES WILL PREVAIL AHEAD OF
THE BOUNDARY WITH A MOSTLY IFR/MVFR IN WAKE OF THE BOUNDARY. THIS
SYSTEM WILL BE DIVIDING LINE BETWEEN LOW IFR CONDITIONS NORTH AND
WEST OF THE BOUNDARY TO MVFR WITH OCCASIONAL IFR SOUTH AND EAST.
THE CONVECTION WILL ALSO INCREASE WITH NUMEROUS STRONG TSTMS
EXPECTED...BRINGING MODERATE TO SEVERE TURBULENCE NEAR 21/12 UTC TO
21/15 UTC. AFTER 21/18 UTC...THE STRONG CONVECTION WILL BEGIN A
SHIFT EAST...BUT WILL CONTINUE OVER PARTS OF NORTHWEST AND NORTH
CENTRAL LOUISIANA...PARTS OF EAST TEXAS...AND SOUTH CENTRAL ARKANSAS
THROUGH 22/00Z. NORTH AND WEST OF THE FRONT... EXPECT WIDESPREAD IFR
TO LIFR FLIGHT CONDITIONS DUE TO CEILINGS...RAIN...EMBEDDED TSTMS
AND FOG TO NEAR 22/06 UTC WHEN A DRY SLOT SPREADS IN FROM THE WEST
AND SOUTHWEST AFFECTING TEXAS SITE FOLLOWED BY THE NORTH LOUISIANA
AND SOUTH CENTRAL ARKANSAS TERMINALS. AS COLDER AIR SPREADS IN FROM
THE NORTHWEST LOW CEILINGS LOOK TO RETURN FOR SOUTHWEST ARKANSAS AND
NORTHEAST TEXAS SITES AFTER 22/12 UTC TO NEAR 22/18 UTC THEN
REMAINING DEEP EAST TEXAS...NORTH LOUISIANA...AND SOUTH CENTRAL
ARKANSAS SITES BETWEEN 22/18 UTC TO 23/00 UTC. SURFACE WINDS WILL BE
SOUTHERLY 10 TO 20 KNOTS PRIOR TO FRONTAL ARRIVAL...THEN A BRIEF
SOUTHWEST TO WEST DIRECTION...AND REMAINING MOSTLY WESTERLY FOR THE
REMAINDER OF THE FORECAST PERIOD AFTER 22/00 UTC THROUGH 22/12 UTC.
AFTER 22/12 UTC THE SURFACE WINDS WILL BECOME MORE NORTHWEST DURING
THE DAY SUNDAY. /06/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 74 43 59 31 49 / 100 30 10 10 0
MLU 76 53 67 35 50 / 100 70 10 10 0
DEQ 59 36 49 26 46 / 100 10 10 10 0
TXK 68 42 52 28 46 / 100 20 10 10 0
ELD 74 45 59 31 48 / 100 50 10 10 0
TYR 54 40 51 28 47 / 100 10 10 10 0
GGG 69 43 55 29 48 / 100 20 10 10 0
LFK 74 44 62 31 51 / 80 20 10 10 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE FOLLOWING
ZONES: ARZ061-071>073.
FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR THE FOLLOWING
ZONES: ARZ050-051-059>061-070-071.
LAKE WIND ADVISORY UNTIL 4 PM CST THIS AFTERNOON FOR THE
FOLLOWING ZONES: ARZ060-070.
LA...LAKE WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE FOLLOWING
ZONES: LAZ001>006-010>014-017>022.
OK...FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR THE FOLLOWING
ZONES: OKZ077.
TX...FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR THE FOLLOWING
ZONES: TXZ096-097-108>112.
LAKE WIND ADVISORY UNTIL 4 PM CST THIS AFTERNOON FOR THE
FOLLOWING ZONES: TXZ112-126-138-149>153-165>167.
&&
12/06Hazardous weather outlook, Dec 21, 5:39 AM CST, 5 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
539 AM CST SAT DEC 21 2013
TXZ124>126-136>138-149>153-165>167-211830-
WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-PANOLA-
NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX-
539 AM CST SAT DEC 21 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST TEXAS AND
NORTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT...
SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH MUCH OF TODAY...AS
A POTENT UPPER LOW PRESSURE SYSTEM AND COLD FRONT MOVE ACROSS THE
REGION. LOW LEVEL WIND SHEAR AND INSTABILITY WILL BE SUFFICIENT
TO BRING THE POTENTIAL FOR SEVERE THUNDERSTORMS WITH DAMAGING
WINDS...ISOLATED LARGE HAIL...AND ISOLATED TORNADOES. IN ADDITION...
HEAVY RAINFALL WILL BE POSSIBLE...EVEN BEHIND THE FRONT. THE
SEVERE WEATHER AND HEAVY RAIN THREAT WILL DIMINISH EARLY THIS
EVENING...AS THE UPPER LOW LIFTS NORTHEAST.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
NO HAZARDOUS WEATHER IS EXPECTED.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS WILL LIKELY BE NEEDED TODAY.
ARZ072-073-LAZ001>006-010>014-017>022-211830-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-
539 AM CST SAT DEC 21 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA AND
NORTHWEST LOUISIANA.
.DAY ONE...TODAY AND TONIGHT...
SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH MUCH OF TODAY...AS
A POTENT UPPER LOW PRESSURE SYSTEM AND COLD FRONT MOVE ACROSS THE
REGION. LOW LEVEL WIND SHEAR AND INSTABILITY WILL BE SUFFICIENT
TO BRING THE POTENTIAL FOR WIDESPREAD SEVERE THUNDERSTORMS WITH
DAMAGING WINDS...TORNADOES...AND ISOLATED LARGE HAIL POSSIBLE.
THE SEVERE WEATHER THREAT WILL DIMINISH LATE THIS EVENING...AS THE
UPPER LOW LIFTS NORTHEAST.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
NO HAZARDOUS WEATHER IS EXPECTED.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS WILL BE NEEDED TODAY.
ARZ050-051-059>061-070-071-OKZ077-TXZ096-097-108>112-211830-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-
539 AM CST SAT DEC 21 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT...
SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH MUCH OF TODAY...AS
A POTENT UPPER LOW PRESSURE SYSTEM AND COLD FRONT MOVE ACROSS THE
REGION. LOW LEVEL WIND SHEAR AND INSTABILITY WILL BE SUFFICIENT
TO BRING THE POTENTIAL FOR SEVERE THUNDERSTORMS WITH DAMAGING
WINDS...ISOLATED LARGE HAIL...AND ISOLATED TORNADOES. IN ADDITION...
HEAVY RAINFALL WILL BE POSSIBLE...EVEN BEHIND THE FRONT...WITH
WIDESPREAD RAINFALL TOTALS OF 1 TO 3 INCHES AND ISOLATED HIGHER
AMOUNTS OF UP TO 4 INCHES POSSIBLE. THIS MAY RESULT IN SOME FLASH
FLOODING...MAINLY OF LOW LYING AND POOR DRAINAGE AREAS. THE
SEVERE WEATHER AND HEAVY RAIN THREAT WILL DIMINISH EARLY THIS
EVENING...AS THE UPPER LOW LIFTS NORTHEAST.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
NO HAZARDOUS WEATHER IS EXPECTED.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS WILL LIKELY BE NEEDED TODAY.
12
Thunderstorm Wind, Red River
- When
- December 21, 11:32 AM CST
- Where
- Red River County, 0.59 mi E of Coushatta
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 32.020, -93.340
A tree was downed in the town of Coushatta, Louisiana.
Thunderstorm Wind, Webster
- When
- December 21, 12:30 PM CST
- Where
- Webster County, 0.69 mi N of Minden
- Measured
- 53 kt (61 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 32.630, -93.280
Trees were downed in and around Minden, Louisiana.
Thunderstorm Wind, De Soto
- When
- December 21, 12:38 PM CST
- Where
- De Soto County, 2.72 mi WSW of Naborton
- Measured
- 54 kt (62 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 32.030, -93.620
Trees were downed east of Mansfield, Louisiana.
Thunderstorm Wind, Claiborne
- When
- December 21, 12:40 PM CST
- Where
- Claiborne County, 0.9 mi NE of Homer
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 32.790, -93.060
Trees were downed throughout the entire parish.
Thunderstorm Wind, Bienville
- When
- December 21, 1:25 PM CST
- Where
- Bienville County, 3.5 mi S of Jamestown
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 32.300, -93.210
Trees were downed east southeast of Ringgold, Louisiana.
Thunderstorm Wind, Union
- When
- December 21, 1:46 PM CST
- Where
- Union County, 0.9 mi NW of Bernice
- Measured
- 54 kt (62 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 32.830, -92.660
Trees were downed in Bernice, Louisiana.
Thunderstorm Wind, Lincoln
- When
- December 21, 1:50 PM CST
- Where
- Lincoln County, 1.74 mi E of Dubach
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 32.700, -92.620
Several trees were downed throughout the parish.
Thunderstorm Wind, De Soto
- When
- December 21, 2:26 PM CST
- Where
- De Soto County, 1.17 mi E of Mansfield
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.030, -93.700
Several trees were downed in and around the Mansfield, Louisiana community.
Thunderstorm Wind, Bienville
- When
- December 21, 2:55 PM CST
- Where
- Bienville County, 0.69 mi S of Gibsland
- Measured
- 54 kt (62 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.540, -93.050
A tree was downed across Interstate 20 near Gibsland, Louisiana.
Thunderstorm Wind, Bienville
- When
- December 21, 3:00 PM CST
- Where
- Bienville County, Ringgold
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.330, -93.280
Numerous trees and powerlines were downed in the Ringgold, Louisiana community.
Thunderstorm Wind, Sabine
- When
- December 21, 3:05 PM CST
- Where
- Sabine County, 0.59 mi E of Many
- Measured
- 58 kt (67 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 31.570, -93.470
Several trees were downed throughout the parish.
Thunderstorm Wind, Lincoln
- When
- December 21, 3:30 PM CST
- Where
- Lincoln County, 0.9 mi NW of Ruston
- Measured
- 64 kt (74 mph) estimated gust
- Property damage
- $100,000
- Reported by
- NWS Employee
- Coordinates
- 32.530, -92.640
Numerous trees and powerlines were downed throughout the parish. There were a few reports of trees downed on homes. A large tree was downed on top of the Bethel Christian School in Ruston, Louisiana. Another tree fell on top of a truck as it was heading north on La. Hwy. 818 towards U.S. Hwy. 80. There were no injuries reported.
Thunderstorm Wind, Natchitoches
- When
- December 21, 3:30 PM CST
- Where
- Natchitoches County, 1.36 mi WSW of Natchitoches
- Measured
- 57 kt (66 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 31.760, -93.100
Trees and powerlines were downed throughout the parish.
Thunderstorm Wind, Lincoln
- When
- December 21, 3:42 PM CST
- Where
- Lincoln County, 0.17 mi E of Cedarton
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $1.3 million
- Reported by
- NWS Storm Survey
- Coordinates
- 32.630, -92.527
A NWS Storm Survey Team concluded that the damage in extreme Northeast Lincoln Parish was consistent with straight line wind damage. A few structures sustained minor to moderate damage. One structure in particular, a chicken house Northwest of Downsville was completely destroyed. Of the 80000 chickens housed in the shelter, only 50000 survived.
Tornado, Union
- When
- December 21, 3:43 PM CST to 3:45 PM CST
- Where
- Union County, 2.88 mi ENE of Downsville to 3.63 mi ENE of Downsville
- Rating
- EF1
- Path length
- 0.76 mi
- Path width
- 75 yd
- Property damage
- $1,000
- Reported by
- NWS Storm Survey
- Coordinates
- 32.641, -92.377
NWS Storm Survey Team concluded that the damage outside of Downsville, Louisiana on December 21st was consistent with that of an EF1 tornado. Damage consisted of damage to several trees and a barn. The tornado had a path length of just under a mile with a path width of 75 yards. Winds were estimated to be near 90 mph during the height of the storm.
Thunderstorm Wind, Union
- When
- December 21, 3:45 PM CST
- Where
- Union County, Farmerville
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $250,000
- Reported by
- NWS Storm Survey
- Coordinates
- 32.770, -92.400
A NWS Damage Survey Team concluded that damage across most of Union Parish was consistent with straight line wind damage. Numerous trees and powerlines were downed throughout the parish. The city of Farmerville was hit particularly hard with several structures hit by falling trees. One large tree was downed on a home doing considerable damage to the home in Farmerville.
Thunderstorm Wind, Jackson
- When
- December 21, 3:46 PM CST
- Where
- Jackson County, 0.9 mi SE of Jonesboro
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.240, -92.710
Trees and powerlines were downed throughout the entire parish.
Thunderstorm Wind, Grant
- When
- December 21, 4:00 PM CST
- Where
- Grant County, 0.59 mi E of Colfax
- Measured
- 54 kt (62 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 31.520, -92.710
Trees were downed across the western portion of the parish.
Thunderstorm Wind, Winn
- When
- December 21, 4:01 PM CST
- Where
- Winn County, 0.59 mi W of Winnfield
- Measured
- 54 kt (62 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 31.920, -92.640
Trees and powerlines were reported down in Winnfield, Louisiana.
Thunderstorm Wind, Ouachita
- When
- December 21, 4:02 PM CST
- Where
- Ouachita County, 2.82 mi SSW of Drew
- Measured
- 58 kt (67 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 32.510, -92.230
A tree was downed across Hwy. 151 approximately 5 miles west of West Monroe.
Thunderstorm Wind, Ouachita
- When
- December 21, 4:12 PM CST
- Where
- Ouachita County, 2.82 mi NNE of Cheniere
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.540, -92.270
Numerous trees were downed across the entire parish.
Thunderstorm Wind, Ouachita
- When
- December 21, 4:16 PM CST
- Where
- Ouachita County, 0.9 mi SW of Lakeshore
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $2.5 million
- Reported by
- Trained Spotter
- Coordinates
- 32.510, -92.080
NWS conducted a storm survey across Monroe, Louisiana and determined that the damage across the city was consistent with straight line wind damage. Damage was significant across portions of the city. The worst damage was likely caused to a Books-A-Million store near Hwy. 165. This entire front facing of the building completely collapsed. A nearby Wendy's restaurant also suffered moderate damage. A portion of the roof of the Strauss Theater near the ULM campus was removed. Several homes in Monroe and West Monroe were crushed by fallen trees. There was also damage reported to the ULM Maintenance Building.
Thunderstorm Wind, Caldwell
- When
- December 21, 4:40 PM CST
- Where
- Caldwell County, 0.59 mi E of Clarks
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.030, -92.140
Trees were downed throughout the parish.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Kentucky, December 21 to 23, 20133 deaths · 2 injured · $597,000 · EF1 · 54 events
- Tornadoes and Damaging Winds in Mississippi, December 21, 20131 death · 11 injured · $2.2 million · EF2 · 21 events
- Tornado and Flash Flooding in Arkansas, December 21, 20131 death · 3 injured · $565,000 · EF2 · 9 events
- Lightning Strike and Heavy Rain in Texas, December 21, 20132 deaths · 1 injured · $36,000 · 3 events
- Flash Flooding and Flooding in Ohio, December 21 to 25, 20131 death · $1.8 million · 52 kt wind · 28 events
- Flash Flooding and Flooding in Indiana, December 21 to 23, 20131 death · $199,000 · 12 events
- Flooding in Indiana, December 21 to 31, 20131 death · 1 injured · $72,000 · 7 events
- Flash Flooding and Flood in Kentucky, December 21 to 22, 20131 death · $60,000 · 10 events
- Ice Storm and Winter Storm in Missouri, December 21 to 22, 20131 death · 37 events
- Ice Storm in Michigan, December 21 to 22, 2013$29 million · 10 events
- Ice Storm and Winter Weather in Michigan, December 21 to 22, 2013$18 million · 9 events
- Flash Flooding and Flooding in Ohio, December 21 to 25, 2013$292,000 · 64 kt wind · 75 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 481257, 481258, 481260, 481263, 481264, 481267, 481268, 481277, 481279, 481280, 481281, 481282, 481286, 483705, 483702, 481288, 481294, 481296, 481297, 481348, 481349, 481350, 481351.